An Algorithm for Separable Nonconvex Programming Problems II: Nonconvex Constraints
Management Science · 1971 · Volume 17 · Issue 11
Abstract
We extend a previous algorithm in order to solve mathematical programming problems of the form: Find x = ( x 1 , …, x n ) to minimize ∑φ i 0 ( x i ) subject to x ∈ G , l ≦ x ≦ L and ∑φ ij ( x i ) ≦ 0, j = 1, …, m . Each φ ij is assumed to be lower semicontinuous, possibly nonconvex, and G is assumed to be closed. The algorithm is of the branch and bound type and solves a sequence of problems in each of which the objective function is convex. In case G is convex each problem in the sequence is a convex programming problem. The problems correspond to successive partitions of the set C = { x ∣ l ≦ x ≦ L }. Two different rules for refining the partitions are considered; these lead to convergence of the algorithm under different requirements on the problem functions. An example is given, and computational considerations are discussed.
Enable JavaScript for citation tools and additional paper interactions.